| CASE REPORT
|Year : 2013 | Volume
| Issue : 2 | Page : 137-139
Posterior reversible encephalopathy syndrome in a renal allograft recipient: A complication of immunosuppression?
S Alexander, VG David, S Varughese, V Tamilarasi, CK Jacob
Department of Nephrology, Christian Medical College, Vellore, Tamil Nadu, India
Posterior reversible encephalopathy syndrome (PRES) is an uncommon post-renal transplant complication. We report a 16-year-old boy who had an acute cellular rejection immediate post-transplant and was given intravenous methylprednisolone along with an increase in tacrolimus dose. He was diagnosed to have PRES based on clinical and radiological features within 6 h of intensified immunosuppression. This is an unusual case report of successfully managing PRES with continuation of the intensified immunosuppression as warranted by the clinical situation, along with aggressive blood pressure control. After 6 weeks, magnetic resonance imaging showed complete resolution of lesions. He has good graft function and no residual neurological deficits while on small doses of three antihypertensives, 12 months after transplantation.
Department of Nephrology, Christian Medical College, Ida Scudder Road, Vellore - 632 004, Tamil Nadu
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*